MAUDE Adverse Event Report: MAKO SURGICAL CORP. 2.7 DEGREE STRAIGHT SAGITAL SAW; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. 2.7 DEGREE STRAIGHT SAGITAL SAW; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 212186
Medical Device Problem Codes Difficult to Insert (1316); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
The sales rep received the following message: "that attachment not work( it's not holding the saw blade).We cancel the second case today".
 
Additional Manufacturer Narrative
Reported event an event regarding locking mechanism failure involving a mako saw attachment was reported.The event was confirmed.Method & results -product evaluation and results: the device with locking mechanism failure was reviewed and evaluated.No further product inspection is required.-clinician review: no medical records were received for review with a clinical consultant.-product history review: a product history review is not required it was confirmed that the failure mode did not occur due to a manufacturing or process related issue.-complaint history review: as per procedure for product complaint trend detection, the post market surveillance team analyses, monitors and collects complaint data based on a catalogue number and failure mode combination.If a trend is identified, the post market surveillance team will add it to the trend log for further investigation.Monitoring will be continued under the current quarterly trend review.Conclusions: the alleged failure mode was confirmed.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.H3 other text : device not returned.
 
Event or Problem Description
The sales rep received the following message: "that attachment not work( it's not holding the saw blade).We cancel the second case today"c update: locking mechanism failure occurred intra-operatively.Due to the failure, a following case was cancelled prior to any patient (anesthesia) involvement.

Brand Name
2.7 DEGREE STRAIGHT SAGITAL SAW
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key17985595
Report Number3005985723-2023-00161
Device Sequence Number7531175
Product Code OLO
UDI-Device Identifier00848486032111
UDI-Public00848486032111
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K143752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number212186
Device Lot Number35090621 / 3518487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown